Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the image of symplectic cobordism in unoriented cobordism


Author: Fred W. Roush
Journal: Proc. Amer. Math. Soc. 38 (1973), 647-652
MSC: Primary 57D90
DOI: https://doi.org/10.1090/S0002-9939-1973-0326764-7
MathSciNet review: 0326764
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown in this paper that all 16th powers of unoriented cobordism classes can be represented by stably almost symplectic manifolds. The generators are coefficients in the expansion of a Conner-Floyd characteristic class of the symplectification of a tensor product of symplectic line bundles.


References [Enhancements On Off] (What's this?)

  • [1] P. E. Conner and E. E. Floyd, The relation of cobordism to $ K$-theories, Lecture Notes in Math., no. 28, Springer-Verlag, Berlin and New York, 1966. MR 35 #7344. MR 0216511 (35:7344)
  • [2] E. E. Floyd, Stiefel-Whitney numbers of quaternionic and related manifolds, Trans. Amer. Math. Soc. 155 (1971), 77-94. MR 0273632 (42:8509)
  • [3] Peter S. Landweber, On the symplectic bordism groups of the spaces $ \operatorname{Sp} (n),\operatorname{HP} (n)$, and $ \operatorname{BSp} (n)$, Michigan Math. J. 15 (1968), 145-153. MR 37 #2237. MR 0226649 (37:2237)
  • [4] Nigel Ray, A note on the symplectic bordism ring, Bull. London Math. Soc. 3 (1971), 159-162. MR 0300295 (45:9341)
  • [5] David M. Segal, Symplectic cobordism of manifolds, Comment. Math. Helv. 45 (1970), 159-169. MR 0263094 (41:7699)
  • [6] R. E. Stong, Some remarks on symplectic cobordism, Ann. of Math. (2) 86 (1967), 425-433. MR 36 #2162. MR 0219079 (36:2162)
  • [7] -, Notes on cobordism theory, Math. Notes, Princeton Univ. Press, Princeton, N.J.; Univ. of Tokyo Press, Tokyo, 1968. MR 40 #2108. MR 0248858 (40:2108)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57D90

Retrieve articles in all journals with MSC: 57D90


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1973-0326764-7
Keywords: Symplectic cobordism, unoriented cobordism, characteristic numbers
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society